Hail, Stone
- When
- August 3, 9:00 AM CST
- Where
- Stone County, Rushing
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.733, -92.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 3, 2:37 AM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 AM CDT SUN AUG 3 2003 FORECAST CONCERNS: TIMING AND EXTENT OF RAIN CHANCES AND EFFECTS ON TEMPS. RATHER BENIGN WX ACRS THE FA EARLY THIS MRNG WITH JUST SOME ISOLD SHOWERS DVLPG ATTM. ADDITIONAL CONVECTION HAS BEEN DVLPG THE LAST FEW HRS OVR ERN OK AND IF TRENDS CONT...SOME OF THIS ACTIVITY COULD AFFECT MY WRN ZNS LATER THIS MRNG. CURRENTLY HAVE HIGHEST POPS TODAY IN THE W...WITH LESSER CHCS FURTHER EWD. MODELS RMN CONSISTENT WITH KEEPING A NWLY FLOW ALOFT ACRS THE MID-SOUTH IN THE SHORT TERM. A SERIES OF SHRTWVS WL CONT TO DROP SEWD ACRS THE FA RESULTING IN CONTD CHCS OF SHRA/TSRA. PLAN TO KEEP POPS IN THE CHC CAT THRU MON OVER THE FA AS TIMING OF UPPER ENERGY AND POP PLACEMENT ALWAYS A PROBLEM IN THIS PATTERN. TRENDED TOWARD THE ETA SOLUTION FOR THIS FCST AS GFS APPEARS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK ISSUES. IN THE EXTENDED...LATEST GFS RUN STILL INDCG A CDFNT WORKING ACRS AR ON WED. CURRENT FCST HAS A GOOD HANDLE ON THIS. ALL THE LONGER RANGE GUIDANCE STILL SHOWING WRN U.S. UPPER RDG BUILDING EWD LATER IN THE WEEK. THIS WILL RESULT IN WARMER TEMPS AND LTL IF ANY RAIN CHCS. NO SIG CHANGES MADE TO THE GRIDS. ..44.. .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN AND PORTIONS OF CENTRAL ARKANSAS LATER THIS MORNING. ALSO...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON. SOME THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP TODAY WILL BE LARGE HAIL AND DAMAGING WINDS. AT THIS TIME...IT APPEARS THE TORNADO THREAT WILL BE MINIMAL. ATMOSPHERIC MOISTURE IS ABUNDANT THIS MORNING...AND WINDS ARE NOT VERY STRONG. THUS...BRIEF HEAVY RAINFALL WILL ALSO BE A CONCERN WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL IMPULSE WILL AFFECT ARKANSAS LATE MONDAY INTO TUESDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE ALSO A POSSIBILITY ON WEDNESDAY...AS A COLD FRONT MAKES ITS WAY ACROSS THE NATURAL STATE. SEVERE THUNDERSTORMS DURING THESE PERIODS ARE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
The Little Rock radar (KLZK), 100 km away, was scanning. The volume nearest the first event began at 15:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333346.